Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 25, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 28, 2013, 6:22 AM CDT for Monona County, Woodbury County, Iowa. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 6:22 AM CDT (11:22 UTC)
- Expired
- May 28, 2013, 2:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Moderate
Counties Monona County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch near Hornick (HOKI4).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06602020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGUS43 KFSD 281122
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 AM CDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
WEST FORK DITCH NEAR HORNICK
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC133-193-291522-
/O.NEW.KFSD.FL.W.0025.130528T1122Z-130529T2300Z/
/HOKI4.2.ER.130528T0739Z.130528T1200Z.130528T2300Z.NO/
622 AM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE WEST FORK DITCH NEAR HORNICK.
* UNTIL WEDNESDAY EVENING.
* AT 06AM TUESDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* AT STAGES NEAR 22.0 FEET...ALL AGRICULTURAL LAND IMMEDIATELY
ADJACENT TO THE DITCH WILL BE FLOODED AND THE COMMUNITIES OF HORNICK
AND HOLLY SPRINGS WILL HAVE FLOOD PROBLEMS IF THE LEVEES FAIL.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
HOKI4 20.0 21.19 TUE 6 AM 22.0 TUE 7 AM 21.2 TUE MAY 282 follow-up statements
054
WGUS83 KFSD 281557
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 AM CDT TUE MAY 28 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
FLOYD RIVER AT ALTON
FLOYD RIVER AT LE MARS
FLOYD RIVER AT MERRILL
FLOYD RIVER NEAR JAMES
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
LITTLE SIOUX RIVER NEAR CORRECTIONVILLE
WEST FORK DITCH NEAR HORNICK
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC167-SDC083-127-291957-
/O.EXT.KFSD.FL.W.0009.000000T0000Z-130531T1124Z/
/HAWI4.1.ER.000000T0000Z.130528T0115Z.130530T1124Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FRIDAY MORNING.
* AT 08AM TUESDAY THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 19.4 FEET ON MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY MAY 30.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-291957-
/O.EXT.KFSD.FL.W.0010.000000T0000Z-130601T0900Z/
/AKRI4.3.ER.130527T1025Z.130529T0000Z.130531T0900Z.NO/
1057 AM CDT TUE MAY 28 2013
...FLOOD WARNING EXTENDED UNTIL 4 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE FRIDAY NIGHT.
* AT 10AM TUESDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.6 FEET LATER TODAY.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MAY 31.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 48 NEAR AKRON IS FLOODED.
$$
IAC167-291957-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-130530T0408Z/
/ALTI4.3.ER.130526T0846Z.130527T1130Z.130529T0408Z.NR/
1057 AM CDT TUE MAY 28 2013
...FLOOD WARNING EXTENDED UNTIL 11 PM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* UNTIL WEDNESDAY EVENING.
* AT 10AM TUESDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 19.19 FEET ON MONDAY. THIS
IS PRELIMINARILY A NEW RECORD CREST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MAY 28.
* AT STAGES NEAR 16.0 FEET...SIGNIFICANT AMOUNTS OF CROP AND PASTURE
LAND ARE FLOODED.
$$
IAC149-291957-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-130530T0112Z/
/LMRI4.3.ER.130527T1440Z.130528T0030Z.130529T0112Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT LE MARS.
* UNTIL WEDNESDAY EVENING.
* AT 07AM TUESDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY MAY
27 AND CRESTED AT 24.0 FEET MONDAY EVENING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MAY 28.
* AT STAGES NEAR 20.5 FEET...160TH STREET NEAR HIGHWAY 60 IS FLOODED.
$$
IAC149-291957-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-130530T0815Z/
/MRLI4.3.ER.130527T2200Z.130528T1200Z.130529T0815Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT MERRILL.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 07AM TUESDAY THE STAGE WAS ESTIMATED AT 17.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY MAY
27.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL TO BELOW
FLOOD STAGE BY WEDNESDAY MAY 29.
* AT STAGES NEAR 16.0 FEET...FLOODING BEGINS TO AFFECT THE EASTERN
EDGES OF THE CITY OF MERRILL...AND ABOUT 2000 ACRES OF FARM LAND
ARE FLOODED.
$$
IAC149-193-291957-
/O.EXT.KFSD.FL.W.0024.000000T0000Z-130530T0654Z/
/JMEI4.1.ER.130528T1120Z.130529T0000Z.130529T0654Z.NR/
1057 AM CDT TUE MAY 28 2013
...FLOOD WARNING EXTENDED UNTIL 2 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER NEAR JAMES.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 10AM TUESDAY THE STAGE WAS 27.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON TUESDAY MAY
28.
* FORECAST...THE RIVER WILL CREST NEAR 28.5 FEET BY TUESDAY MAY 28.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MAY 29.
* AT STAGES NEAR 28.5 FEET...APPROXIMATELY 2100 ACRES OF FARM LAND
ARE FLOODED.
$$
IAC041-291957-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-130602T0600Z/
/SPWI4.1.ER.000000T0000Z.130528T1800Z.130601T0600Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE SATURDAY NIGHT.
* AT 08AM TUESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.1 FEET BY TUESDAY MAY 28.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 01.
$$
IAC021-041-291957-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.130527T0900Z.130531T0000Z.000000T0000Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 10AM TUESDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.3 FEET BY THURSDAY MAY 30
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
$$
IAC035-291957-
/O.EXT.KFSD.FL.W.0018.000000T0000Z-130603T0600Z/
/CHKI4.3.ER.130527T0235Z.130527T1915Z.130602T0600Z.NR/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL LATE SUNDAY NIGHT.
* AT 07AM TUESDAY THE STAGE WAS 23.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MAY
26 AND CRESTED AT 27.9 FEET ON MONDAY. THIS IS PRELIMINARILY A NEW
RECORD HIGH CREST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY JUNE 02.
* AT STAGES NEAR 22.0 FEET...EAST MAIN STREET ON THE FAR EAST END OF
CHEROKEE BEGINS FLOODING.
$$
IAC193-291957-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-130601T1300Z/
/CRRI4.3.ER.130527T1650Z.130528T1245Z.130531T1300Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* UNTIL SATURDAY MORNING.
* AT 10AM TUESDAY THE STAGE WAS 25.0 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW AND WILL FALL TO BELOW FLOOD
STAGE BY FRIDAY MAY 31.
* AT STAGES NEAR 26.0 FEET...THE BRIDGE ON COUNTY ROAD L36 NORTHWEST
OF CORRECTIONVILLE IS OVERTOPPED.
$$
IAC133-193-291957-
/O.EXT.KFSD.FL.W.0025.000000T0000Z-130530T0435Z/
/HOKI4.2.ER.130528T0739Z.130528T1800Z.130529T0435Z.NO/
1057 AM CDT TUE MAY 28 2013
...FLOOD WARNING EXTENDED UNTIL 12 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DITCH NEAR HORNICK.
* UNTIL WEDNESDAY EVENING.
* AT 10AM TUESDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON TUESDAY MAY
28.
* FORECAST...THE RIVER WILL CREST NEAR 22.2 FEET BY TUESDAY MAY 28.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MAY 28.
* AT STAGES NEAR 22.0 FEET...ALL AGRICULTURAL LAND IMMEDIATELY
ADJACENT TO THE DITCH WILL BE FLOODED AND THE COMMUNITIES OF
HORNICK AND HOLLY SPRINGS WILL HAVE FLOOD PROBLEMS IF THE LEVEES
FAIL.
$$
SDC125-291957-
/O.EXT.KFSD.FL.W.0007.000000T0000Z-130531T1048Z/
/DVSS2.2.ER.130527T1123Z.130528T1800Z.130530T1048Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL LATE THURSDAY NIGHT.
* AT 05AM TUESDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY MAY
27.
* FORECAST...THE RIVER WILL CREST NEAR 13.2 FEET BY TUESDAY MAY 28.
THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MAY 30.
* AT STAGES NEAR 13.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC027-291957-
/O.EXT.KFSD.FL.W.0008.130528T1539Z-130601T2212Z/
/WKAS2.2.ER.130528T1307Z.130531T0000Z.130531T2212Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* FROM THIS MORNING TO SATURDAY AFTERNOON.
* AT 09AM TUESDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON TUESDAY MAY
28.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY THURSDAY MAY 30.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MAY 31.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS.
$$
IAC041-291956-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-130530T0243Z/
/SPOI4.2.ER.130526T2241Z.130528T0130Z.130529T0243Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL WEDNESDAY EVENING.
* AT 09AM TUESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER CREST AT 10.0 FEET EARLY THIS MORNING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MAY 28.
* AT STAGES NEAR 9.5 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER
FARM LAND BEGIN FLOODING.
$$
SDC005-281627-
/O.CAN.KFSD.FL.W.0011.000000T0000Z-130528T1557Z/
/HURS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER AT HURON.
* AT 10AM TUESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.2 FEET 1 PM
TUESDAY.
* AT STAGES NEAR 10.0 FEET...FLOODING OF RURAL LOW-LYING AREAS
BEGINS.
$$
SDC111-281627-
/O.CAN.KFSD.FL.W.0012.000000T0000Z-130528T1557Z/
/FORS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER NEAR FORESTBURG.
* AT 10AM TUESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.1 FEET 7 AM
MONDAY.
$$
SDC035-061-281627-
/O.CAN.KFSD.FL.W.0013.000000T0000Z-130528T1557Z/
/JRMS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 AM CDT TUE MAY 28 2013
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER AT MITCHELL.
* AT 09AM TUESDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.8 FEET 1 AM
TUESDAY.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
HAWI4 15.0 19.30 TUE 8 AM 19.4 MON MAY 27
AKRI4 16.0 20.45 TUE 10 AM 20.6 TUE 7 PM
FLOYD RIVER
ALTI4 12.0 14.98 TUE 10 AM 19.2 MON MAY 27
LMRI4 20.0 21.25 TUE 7 AM 24.0 MON MAY 27
MRLI4 12.0 E17.20 TUE 7 AM 17.2 TUE MAY 28
JMEI4 26.0 27.64 TUE 10 AM 28.5 TUE 7 PM
LITTLE SIOUX RIVER
SPWI4 10.0 11.95 TUE 8 AM 12.1 TUE 1 PM
LNNI4 18.0 18.48 TUE 10 AM 19.3 THU 7 PM
CHKI4 17.0 23.10 TUE 7 AM 27.9 MON MAY 27
CRRI4 19.0 25.02 TUE 10 AM 25.3 TUE MAY 28
HOKI4 20.0 21.58 TUE 10 AM 22.2 TUE 1 PM
VERMILLION RIVER
DVSS2 11.0 12.90 TUE 6 AM 13.2 TUE 1 PM
WKAS2 14.0 14.12 TUE 9 AM 16.5 THU 7 PM
OCHEYEDAN RIVER
SPOI4 8.0 9.55 TUE 10 AM 10.0 TUE MAY 28
JAMES RIVER
HURS2 11.0 10.15 TUE 10 AM 10.2 TUE 1 PM
FORS2 12.0 9.00 TUE 10 AM 10.1 MON 7 AM
JRMS2 17.0 14.04 TUE 10 AM 14.8 TUE 1 AM
MG845
WGUS83 KFSD 281954
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CDT TUE MAY 28 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
WEST FORK DITCH NEAR HORNICK
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC133-193-282024-
/O.CAN.KFSD.FL.W.0025.000000T0000Z-130530T0435Z/
/HOKI4.1.ER.130528T0739Z.130528T1315Z.130528T1820Z.NO/
254 PM CDT TUE MAY 28 2013
THE FLOOD WARNING IS CANCELLED FOR
THE WEST FORK DITCH NEAR HORNICK.
* AT 02PM TUESDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 21.7 FEET THIS MORNING...AND
FELL BELOW FLOOD STAGE AT 1 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.0 FEET BY 7 AM
WEDNESDAY.
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
LITTLE SIOUX RIVER
HOKI4 20.0 19.47 TUE 2 PM 21.7 TUE MAY 28
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 28, 4:48 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 28, 4:48 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
448 AM CDT TUE MAY 28 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 445 AM CDT TUE MAY 28 2013
REMNANTS OF OVERNIGHT CONVECTION MOVING THROUGH THE CWA THIS
MORNING...WITH MCV TRACKING ALONG THE MISSOURI RIVER. MESOANALYSIS
SHOWS VERY LITTLE IN THE WAY OF MUCAPE OVER OUR CWA...AND THUS AS
EXPECTED THE AREA OF RAIN CONTINUES TO WEAKEN. EXPECT THIS TREND TO
CONTINUE THROUGH THE MORNING. ANOTHER MAINLY DRY DAY IS THUS
EXPECTED...WITH LARGE SCALE SUBSIDENCE OVERHEAD. CONCERNED ABOUT
LOW STRATUS AND FOG LINGERING LONGER THAN PREVIOUSLY EXPECTED
THOUGH. FLOW BECOMES PRETTY WEAK TODAY...WITH NOT MUCH OF A PUSH OF
LOW LEVEL DRY AIR. THUS STRATUS SHOULD LINGER THROUGH THE
MORNING...WITH SLOW CLEARING FROM WEST TO EAST THIS AFTERNOON. WENT
AHEAD AND LOWERED HIGHS SEVERAL DEGREES TODAY...ESPECIALLY EAST OF
THE JAMES RIVER. THESE HIGHS ARE MORE IN LINE WITH SOME OF THE NEWER
GUIDANCE SUCH AS THE HRRR AND 4 KM NAM. LOOKING AT READINGS AROUND
70 SOUTHWEST MINNESOTA TO THE MID AND UPPER 70S ALONG THE MISSOURI
RIVER. DAY SHIFT WILL HAVE TO MONITOR TRENDS...AS ADJUSTMENTS UP OR
DOWN AREA LIKELY DEPENDING ON CLOUD COVER EVOLUTION...THUS ANOTHER
LOW CONFIDENCE TEMPERATURE FORECAST.
UNSETTLED WEATHER RETURNS TONIGHT INTO THURSDAY. LOW LEVEL JET
INCREASES AGAIN TONIGHT...ADVECTING IN RICH THETAE AIR AND HIGH
PWATS. MEANWHILE IT SEEMS LIKELY THAT CONVECTION WILL FIRE THIS
AFTERNOON ACROSS THE NEBRASKA PANHANDLE AND WESTERN SOUTH DAKOTA AS
ANOTHER WAVE BEGINS TO EJECT OUT OF THE ROCKIES...AND THIS EVOLUTION
IS SUPPORTED BY ALMOST ALL HI RES GUIDANCE. THIS AREA OF CONVECTION
SHOULD WEAKEN AS IT APPROACHES OUR AREA...AS DESPITE THE THETAE
ADVECTION...WE DRY OUT ENOUGH TODAY THAT WE DONT QUITE COMPLETELY
RECOVER IN TIME. HOWEVER MAY SEE THE LINE OF STORMS MAKE IT INTO OUR
FAR WESTERN COUNTIES AFTER 03Z BEFORE IT DOES DISSIPATE...AND THUS
CAN NOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THAT ACTIVITY.
EVENTUALLY THE CONTINUED THETAE ADVECTION BECOMES ENOUGH TO SATURATE
US ENOUGH AND DEVELOP ELEVATED INSTABILITY. THUS THOUGHT IS SHOWERS
AND STORMS START BECOMING MORE NUMEROUS BY EARLY WEDNESDAY MORNING
AND THROUGH THE DAY. NOT SEEING MUCH TOO MUCH OF A SEVERE THREAT
WITH THIS ACTIVITY AS SOUNDINGS EXHIBIT MORE OF A HEAVY RAIN
SATURATED THIN CAPE PROFILE. HOWEVER WIND FIELDS ARE STRONGER...THUS
A FEW MARGINAL SEVERE STORMS ARE POSSIBLE WITH THIS ACTIVITY ANYTIME
WEDNESDAY. TOUGH TO PINPOINT EXACTLY WHERE THE HEAVIEST OF THE RAIN
ENDS UP GOING. BUT HI RES MODEL SOLUTIONS SEEM TO FAVOR MUCH OF THE
HEAVIER ACTIVITY WEDNESDAY ALONG AND EAST OF INTERSTATE 29...WITH
CONVECTION CONTINUOUSLY DEVELOPING ACROSS CENTRAL OR EASTERN
NEBRASKA AND MOVING NORTH NORTHEAST WITH THE MEAN WIND. GIVEN THE
TRAINING POTENTIAL AND HIGH PWATS...WEDNESDAY LOOKS TO BE A DAY WITH
AN ELEVATED FLOODING POTENTIAL.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 445 AM CDT TUE MAY 28 2013
WE MAY SEE A BREAK FOR A PERIOD LATER WEDNESDAY AFTERNOON INTO THE
EVENING AS THE TRAINING WAA CONVECTION SHIFTS EAST OF THE CWA.
HOWEVER ATTENTION THEN TURNS YO OUR WEST AS THE MAIN WAVE MOVES INTO
THE PLAINS. A LARGE AREA OF THUNDERSTORMS SHOULD FIRE ACROSS THE
WESTERN PLAINS WITH THIS WAVE...AND THEN MOVE INTO OUR CWA ANYTIME
FROM THE EVENING INTO THE OVERNIGHT. DUE TO CONSIDERABLE CLOUD COVER
INSTABILITY MAY NOT BE TOO HIGH...BUT WIND FIELDS SHOULD BE STRONG
ENOUGH TI SUPPORT ORGANIZED CONVECTION. THUS THINKING OUR GREATEST
SEVERE THREAT MAY END UP BEING WITH THIS ACTIVITY WEDNESDAY EVENING
OR NIGHT. A FEW SUPERCELLS POSSIBLE IN OUR WEST...BUT TIMING
SUGGESTS THAT THE CONVECTION WOULD PROBABLY BE LINEAR BY THE TIME IT
IMPACTS MOST OF OUR CWA...WITH STRONG WINDS THE GREATEST THREAT.
GIVEN THE POTENTIAL OF HEAVY RAIN EARLIER WEDNESDAY...ANY ADDITIONAL
RAIN WOULD ALSO ENHANCE THE FLOODING POTENTIAL.
MODELS CONTINUE TO SPEED UP THE MOVEMENT OF THE WAVE. THUS BY
THURSDAY THE GREATEST THUNDERSTORM THREAT SHOULD BE EAST OF
INTERSTATE 29...AND DURING THE FIRST PORTION OF THE DAY. THUS SEVERE
THREAT ON THURSDAY SHOULD END UP SOUTH AND EAST OF OUR CWA. BY LATER
THURSDAY AFTERNOON INTO THE OVERNIGHT THERE MAY NOT BE MUCH GOING ON
ACROSS OUR AREA. GOING WITH HIGHS IN THE 70S BOTH WEDNESDAY AND
THURSDAY...BUT THIS AGAIN DEPENDENT ON CLOUD COVER. AREAS THAT SEE
SUN COULD REACH THE 80S BOTH DAYS...WHILE 60S ARE A POSSIBILITY
WHERE CLOUDS HOLD TOUGH. /
THE PERSISTENT UPPER LOW OVER THE WESTERN UNITED STATES FINALLY
LIFTS NORTHEASTWARD TOWARD ND AND MN LATE THIS WEEK AND THROUGH THE
WEEKEND. THIS MEANS QUIETER WEATHER FOR OUR AREA. ALTHOUGH ONE
CANNOT RULE OUT A FEW SHOWERS OR ISOLATED THUNDERSTORMS IN OUR
FORECAST AREA FRIDAY AND SATURDAY...THE CHANCES OF ANY ONE LOCATION
GETTING A WETTING RAIN IS FAIRLY REMOTE. DRY WEATHER LOOKS TO
PREVAIL ON SUNDAY AND MONDAY. IN RESPONSE TO THE UPPER LOW LIFTING
CLOSER TO THE CANADIAN BORDER...COOL SURFACE HIGH PRESSURE WILL THEN
FILTER DOWN PROMISING MUCH BELOW NORMAL TEMPERATURES FOR THE
WEEKEND. ON FRIDAY AND MONDAY...70S SHOULD BE MORE WIDESPREAD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM CDT MON MAY 27 2013
TAF SITES HON/FSD/SUX ON THE EDGE OF MVFR/IFR STRATUS THIS
EVENING. STRATUS SHOULD EXPAND AND ADVECT EAST ACROSS THE REGION
THIS MID TO LATE EVENING. THUNDERSTORM COMPLEXES ARE EXPECTED TO
PUSH THROUGH THE REGION AGAIN TONIGHT MAINLY AFTER 05Z AND ENDING
BEFORE 12Z. SOME STORMS MAY BE STRONG AND REDUCED CONDITIONS TO
IFR AT TIMES. AREAS OF LOW STRATUS AND SOME HAZE/LIGHT FOG WILL
PERSIST THROUGH EARLY MORNING TUESDAY. VFR CONDITIONS ARE THEN
EXPECTED TO PREVAIL BY MID MORNING TUESDAY AND THROUGH THE DAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR SDZ067-070-071.
MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ071-072-
080-081-089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ001>003-
012>014-020>022-031-032.
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ001>003-
012>014.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR NEZ013-014.
&&
SHORT TERM...CHENARD
LONG TERM...CHENARD/MJF
AVIATION...Hazardous weather outlook, May 28, 5:22 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 522 AM CDT TUE MAY 28 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 522 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN AREA OF THUNDERSTORMS WILL LIKELY FORM LATER THIS AFTERNOON AND EVENING ACROSS THE NEBRASKA PANHANDLE AND WESTERN SOUTH DAKOTA. THESE MAY FORM INTO A LINE AND PUSH TOWARDS SOUTH CENTRAL SOUTH DAKOTA. A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THESE STORMS ACROSS BRULE...CHARLES MIX AND GREGORY COUNTIES. THIS LINE SHOULD BEGIN TO WEAKEN AS IT PUSHES EAST OF THESE AREAS. MORE THUNDERSTORMS MAY BEGIN TO FORM OVER NEBRASKA BY MORNING AND PUSH INTO OUR REGION...BUT THESE ARE GENERALLY NOT EXPECTED TO BE SEVERE. FLOODING... SEVERAL SMALLER STREAMS AND CREEKS MAY CONTINUE TO FLOOD ACROSS PORTIONS OF NORTHWEST IOWA. ADDITIONAL HEAVY RAIN IS NOT EXPECTED DURING THE DAY TODAY THOUGH...SO CONDITIONS SHOULD CONTINUE TO IMPROVE. ALTHOUGH THUNDERSTORMS WITH HEAVY RAIN MAY BEGIN TO MOVE BACK INTO THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. RIVER FLOODING IS ALSO OCCURRING OR FORECAST TO OCCUR ALONG PORTIONS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX IVER...FLOYD RIVER...OCHEYEDAN RIVER AND THE LITTLE SIOUX RIVER. SEE ASSOCIATED FLOOD WARNINGS FOR MORE INFORMATION ON TIMING AND EXPECTED CREST HEIGHTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS MAY INCREASE IN COVERAGE ACROSS PORTIONS OF THE AREA WEDNESDAY MORNING. HEAVY RAIN WILL BE THE BIGGEST THREAT WITH THESE STORMS...WITH FLASH FLOODING POSSIBLE...ESPECIALLY ACROSS NORTHWEST IOWA AND SOUTHEAST SOUTH DAKOTA. A FEW STORMS MAY ALSO PRODUCE QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY EVENING INTO THE OVERNIGHT. A SLIGHTLY GREATER SEVERE THREAT MAY EXIST WITH THESE STORMS. HEAVY RAIN...HAIL AND STRONG WINDS WILL BE THE MAIN RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 28, 12:50 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1250 AM CDT TUE MAY 28 2013 SDZ052-058-063-064-280700- JERAULD-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1250 AM CDT TUE MAY 28 2013 ...SPECIAL WEATHER STATEMENT... A LINE OF THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL SOUTH DAKOTA AT ABOUT 30 MPH. GUSTY WEST TO NORTHWEST WINDS WILL BE FOUND WITH THIS LINE WITH GUSTS AVERAGING 30 TO 50 MPH FOR A BRIEF PERIOD OF TIME. IT IS LIKELY THAT THIS LINE WILL WEAKEN AS IT MOVES EASTWARD AS IT MOVES INTO STABLE AIR.
Local storm report, May 28, 1:00 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
100 AM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD CHEROKEE 42.75N 95.55W
05/27/2013 CHEROKEE IA LAW ENFORCEMENT
BRIDGES WASHED OUT ALONG HIGHWAY 59 SOUTH OF CHEROKEE AND
ALSO HIGHWAY 3 EAST OF TOWN.
0801 AM HEAVY RAIN N HOSPERS 43.07N 95.90W
05/27/2013 M4.12 INCH SIOUX IA TRAINED SPOTTER
0836 AM HEAVY RAIN 6 S CANTON 43.22N 96.60W
05/27/2013 E4.00 INCH LINCOLN SD BROADCAST MEDIA
FLOODED INSTERSECTIONS
0840 AM FLOOD IRETON 42.98N 96.32W
05/27/2013 SIOUX IA BROADCAST MEDIA
SIGNIFICANT LOWLAND FLOODING
0840 AM HEAVY RAIN HAWARDEN 43.00N 96.48W
05/27/2013 M3.13 INCH SIOUX IA TRAINED SPOTTER
0844 AM HEAVY RAIN 3 NNE STORM LAKE 42.69N 95.18W
05/27/2013 M4.36 INCH BUENA VISTA IA NWS EMPLOYEE
0849 AM HEAVY RAIN 3 SSW SIOUX FALLS 43.51N 96.75W
05/27/2013 M1.69 INCH MINNEHAHA SD BROADCAST MEDIA
0849 AM HEAVY RAIN 3 NE CHEROKEE 42.78N 95.51W
05/27/2013 M2.48 INCH CHEROKEE IA PUBLIC
SINCE MIDNIGHT
0938 AM FLASH FLOOD ALTON 42.99N 96.01W
05/27/2013 SIOUX IA EMERGENCY MNGR
WATER IN BASEMENTS...FLOODED ROADS BETWEEN ALTON ASN
HOSPERS, WATER OVER HIGHWAY 60...TRAFFIC DOWN TO ONE LANE
IN SPOTS.
0938 AM FLASH FLOOD STORM LAKE 42.65N 95.20W
05/27/2013 BUENA VISTA IA EMERGENCY MNGR
SINGIFICANT FLOODING
0942 AM HEAVY RAIN AURELIA 42.71N 95.44W
05/27/2013 E9.00 INCH CHEROKEE IA NWS EMPLOYEE
1001 AM HEAVY RAIN 1 SE TEA 43.44N 96.82W
05/27/2013 M2.43 INCH LINCOLN SD PUBLIC
1220 PM HEAVY RAIN ROCK VALLEY 43.20N 96.30W
05/27/2013 M2.13 INCH SIOUX IA TRAINED SPOTTER
5.23 INCHES OVER THE PAST TWO DAYS.
0900 PM FLOOD 1 E MERRILL 42.72N 96.23W
05/27/2013 PLYMOUTH IA LAW ENFORCEMENT
HIGHWAY 75 NEAR MERRILL HAS WATER FROM FLOYD RIVER OVER
THE NORTHBOUND LANE.
0945 PM FLOOD IDA GROVE 42.34N 95.47W
05/27/2013 IDA IA EMERGENCY MNGR
WATER FROM MAPLE CREEK CAUSING FLOODING ALONG NORTHERN
PART OF TOWN. LOCAL PIZZA HUT IS INUNDATED BY RISING
WATER AND AREA HOMES ARE BEING SANDBAGGED.
1015 PM FLOOD 1 S CORRECTIONVILLE 42.46N 95.78W
05/27/2013 WOODBURY IA EMERGENCY MNGR
6 TO 8 INCHES OF WATER FROM THE LITTLE SIOUX RIVER OVER
HIGHWAY 31 SOUTH OF CORRECTIONVILLE.
1200 AM TSTM WND GST CHAMBERLAIN 43.81N 99.32W
05/28/2013 M70.00 MPH BRULE SD ASOS
&&
MFUHSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:14 PM CDT | River Flood Warning | FSD | Plymouth, Woodbury | 25 hr |
| May 28, 3:30 AM CDT | Dense Fog Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more | 6 hr |
| May 28, 3:23 PM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 37 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.